Alert archive / California / Gale Warnings in 2013

Gale Warning 1, NWS San Francisco Bay Area, CA

March 17, 2013

NWS San Francisco Bay Area, CA issued this gale warning at Mar 17, 2013, 9:59 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2013, 9:59 PM PDT (04:59 UTC)
Expired
Mar 18, 2013, 3:00 AM PDT
In force
5 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WHUS76 KMTR 180459
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
959 PM PDT SUN MAR 17 2013

...STRONG AND GUSTY NORTHWEST WINDS AND CHOPPY SEAS EXPECTED OVERNIGHT
INTO MONDAY...

PZZ570-181300-
/O.UPG.KMTR.SC.Y.0023.000000T0000Z-130318T2200Z/
/O.NEW.KMTR.GL.W.0001.130318T0459Z-130318T1000Z/
/O.NEW.KMTR.SC.Y.0026.130318T1000Z-130318T2200Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
959 PM PDT SUN MAR 17 2013

...GALE WARNING IN EFFECT UNTIL 3 AM PDT MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. A SMALL CRAFT
ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN
EFFECT FROM 3 AM TO 3 PM PDT MONDAY. 

* WINDS: NORTHWESTERLY WINDS BETWEEN 20 AND 30 KT WITH FREQUENT
  GALE FORCE GUSTS TO 35 KT EXPECTED TO CONTINUE THROUGH LATE
  TONIGHT. WINDS WILL EASE TO 15 TO 25 KT OVERNIGHT AND CONTINUE
  THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-181300-
/O.UPG.KMTR.SC.Y.0023.000000T0000Z-130318T2200Z/
/O.NEW.KMTR.GL.W.0001.130318T0459Z-130318T1000Z/
/O.NEW.KMTR.SC.Y.0026.130318T1000Z-130318T2200Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
959 PM PDT SUN MAR 17 2013

...GALE WARNING IN EFFECT UNTIL 3 AM PDT MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. A SMALL CRAFT
ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN
EFFECT FROM 3 AM TO 3 PM PDT MONDAY. 

* WINDS: NORTHWESTERLY WINDS BETWEEN 20 AND 30 KT WITH FREQUENT
  GALE FORCE GUSTS TO 35 KT EXPECTED TO CONTINUE THROUGH LATE
  TONIGHT. WINDS WILL EASE TO 15 TO 25 KT OVERNIGHT AND CONTINUE
  THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-181300-
/O.UPG.KMTR.SC.Y.0023.000000T0000Z-130319T0400Z/
/O.NEW.KMTR.GL.W.0001.130318T0459Z-130318T1000Z/
/O.NEW.KMTR.SC.Y.0026.130318T1000Z-130319T0400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
959 PM PDT SUN MAR 17 2013

...GALE WARNING IN EFFECT UNTIL 3 AM PDT MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. A SMALL CRAFT
ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN
EFFECT FROM 3 AM TO 9 PM PDT MONDAY. 

* WINDS: NORTHWESTERLY WINDS BETWEEN 20 AND 30 KT WITH FREQUENT
  GALE FORCE GUSTS TO 35 KT EXPECTED TO CONTINUE THROUGH LATE
  TONIGHT. WINDS WILL EASE TO 15 TO 25 KT OVERNIGHT AND CONTINUE
  THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-180900-
/O.EXA.KMTR.SC.Y.0023.000000T0000Z-130318T0900Z/
MONTEREY BAY-
959 PM PDT SUN MAR 17 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT MONDAY. 

* WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE
  THROUGH EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-181000-
/O.CON.KMTR.SC.Y.0023.000000T0000Z-130318T1000Z/
POINT ARENA TO POINT REYES TO 10 NM-
959 PM PDT SUN MAR 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. 

* WINDS: NORTHWESTERLY WINDS BETWEEN 20 AND 30 KT WILL CONTINUE 
  THROUGH EARLY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-181000-
/O.CON.KMTR.SC.Y.0023.000000T0000Z-130318T1000Z/
POINT REYES TO PIGEON POINT TO 10 NM-
959 PM PDT SUN MAR 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. 

* WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH EARLY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-180900-
/O.CON.KMTR.SC.Y.0023.000000T0000Z-130318T0900Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
959 PM PDT SUN MAR 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY. 

* WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH EARLY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Mar 17, 8:57 PM PDT, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 17, 8:57 PM PDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
857 PM PDT SUN MAR 17 2013

...LIGHT RAIN EXPECTED TO MOVE INTO THE FORECAST AREA TUESDAY...

.DISCUSSION...AS OF 8:56 PM PDT SUNDAY...CURRENT OBSERVATIONS FROM
AROUND THE AREA ARE INDICATING MOSTLY CLEAR SKIES THIS EVENING
WITH THE EXCEPTION OF HALFMOON BAY WHICH IS REPORTING BKN CIGS.
THE FINAL LOW LIGHT VIS IMAGE WAS SHOWING UPPER LEVEL CLOUDS
FILTERING INTO THE AREA AHEAD OF THE APPROACHING STORM SYSTEM.
WITH THE ADDITION OF CLOUD COVER AND WARM AFTERNOON TEMPERATURES
OVERNIGHT LOW TEMPERATURES WILL BE RELATIVELY MILD. LOWS ARE
EXPECTED TO ONLY FALL INTO THE LOW TO MID 40S AT MOST LOCATIONS.

INCREASING MID TO UPPER LEVEL CLOUDS ARE EXPECTED TOMORROW AS THE
LOW CURRENTLY POSITIONED AT 150W 36N APPROACHES THE WEST COAST.
THE UPPER LEVEL RIDGE CURRENTLY POSITIONED OVER THE EASTERN
PACIFIC WILL BEGIN TO FLATTEN TOMORROW BECOMING ZONAL BY TUESDAY.
MOIST ZONAL FLOW WILL THEN PUSH INTO THE CWA RESULTING IN LIGHT
RAIN ACROSS THE FORECAST AREA FOR TUESDAY AND WEDNESDAY. ISENTROPIC
ANALYSIS DOES INDICATE THAT PRECIPITABLE WATER ALONG THE COAST
WILL INCREASE TO JUST OVER AN INCH...1.0 TO 1.17 INCHES...TUESDAY
NIGHT INTO WEDNESDAY MORNING. MODEST ISENTROPIC ASCENT AND LIGHT WEST
WINDS ALIGNED NORMAL TO THE COASTAL MOUNTAINS WILL PROMOTE
OROGRAPHIC ENHANCEMENT TUESDAY NIGHT INTO WEDNESDAY MORNING. THE
GREATEST QPF WILL BE SEEN ALONG THE COASTAL MOUNTAINS AND AT THIS
POINT THE FORECAST IS LESS THAN AN INCH AT MOST LOCATIONS. THIS
MAYBE A LITTLE UNDER DONE WHEN CONSIDERING OROGRAPHIC ASCENT UNDER
ZONAL FLOW. WILL WAIT TO ADJUST THE QPF FORECAST UNTIL THE NEXT
MODEL RUNS BECOME AVAILABLE.

BOTH THE 1800Z GFS AND 1200Z ECMWF QUICKLY BUILD HIGH PRESSURE
OVER THE FORECAST AREA THURSDAY AS THE STORM SYSTEM DEPARTS. THIS
HIGH PRESSURE WILL BRING A RETURN OF DRY WEATHER AND A SIGNIFICANT
WARM UP FOR THE END OF THE WORK WEEK INTO THE WEEKEND.

&&

.AVIATION...AS OF 5:45 PM PDT SUNDAY...HIGH CLOUDS WILL CONTINUE
TO STREAM IN OVERNIGHT WITH LIGHT TO MODERATE WEST WINDS. VFR
CONDITIONS EXPECTED ACROSS MOST TERMINALS THROUGH THE FORECAST
PERIOD WITH THE EXCEPTION OF KMRY FOR EARLY MORNING IFR CIGS.

VICINITY OF KSFO...VFR CONDITIONS WITH MAINLY HIGH CLOUDS ACROSS
AREA TERMINALS. WEST WINDS SUSTAINED AROUND 20 KT WITH GUSTS TO
25 KT EXPECTED UNTIL 04Z. WINDS WILL GRADUALLY EASE OVERNIGHT
DROPPING BELOW 10 KT AFTER 06Z.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO

MONTEREY BAY AREA TERMINALS...VFR CONDITIONS WITH MAINLY HIGH
CLOUDS ACROSS AREA TERMINALS EXPECTED THROUGH THIS EVENING.
POSSIBLE IFR CIGS OVER KMRY BETWEEN 12Z AND 16Z MONDAY MORNING.
WEST WINDS WILL EASE OVERNIGHT BECOMING LIGHT AND VARIABLE.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PIGEON PT TO PT PINOS 0-10 NM UNTIL 2 AM
             SCA...PT ARENA TO PIGEON PT 10-60 NM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
             SCA...PT ARENA TO PT REYES 0-10 NM UNTIL 3 AM
             SCA...PT REYES TO PIGEON PT 0-10 NM UNTIL 3 AM
             SCA...MRY BAY UNTIL 9 PM

&&

PUBLIC FORECAST: LARRY
AVIATION/MARINE: CW

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 9:59 PM PDTSmall Craft AdvisoryMTR13 hr

Nearby

Gale Warnings in California, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.